North Wales Police warned about a potentially deadly strain of ecstasy after a man died after taking the drug in Gwynedd
Police are warning about a potentially deadly strain of ecstasy after a 19-year-old died and another teenager was left seriously ill.
North Wales Police issued the alert following the recent death and serious illness of two young men from Gwynedd, who were thought to have taken a drug dubbed "Green Apples".
Around two weeks ago, a 19-year-old man from Bangor was admitted to intensive care in Ysbyty Gwynedd after taking controlled drugs. He was "extremely ill" but fortunately recovered, police said.
Detective Chief Inspector Andrew Williams said: "This last weekend a 19-year-old man from Llangefni was admitted to Ysbyty Gwynedd from an address in Holyhead after suspected drug use. Unfortunately, he did not recover and passed away on the afternoon of Saturday February 2.
"At this time we are not treating the deaths as suspicious but they are unexplained and therefore an investigation will take place to ascertain the exact cause of death.
"From our initial inquiries, there appears to be a link in that we understand both young men took the drug Green Apples which information suggests is a form of MDMA (ecstasy), albeit work is ongoing to confirm this."
The investigation will include a post-mortem examination, detailed forensic inquiries and toxicology tests and a full report will be submitted to the North West Wales coroner.
Mr Williams said: "At this time I would strongly urge those who supply or use Green Apples in particular to think hard about what they are doing and to stop immediately.
"All drug-related deaths are thoroughly investigated and the evidence is reviewed when appropriate by the Crown Prosecution Service. If there is sufficient evidence to link any of the deaths to individuals who supplied the drugs, then charges will follow."
Anyone with information about those who use or supply Green Apples or any other controlled drug is being asked to contact North Wales Police on 101, or Crimestoppers, anonymously, on 0800 555 111.